MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL I-II; IH-CELL I-II; 2X10 ML (REAGENT RED BLOOD CELLS FORMULATED FOR USE IN AUTOMATED

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL I-II; IH-CELL I-II; 2X10 ML (REAGENT RED BLOOD CELLS FORMULATED FOR USE IN AUTOMATED
Catalog Number 814050100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported that a positive reaction was assessed as negative by ih-reader 24.The affected product was ih-cell i-ii.The customer did provide a sample of the allegedly defective product ih-cell i-ii for investigational testing but she provided a patient sample.Our quality control laboratory tested their retention sample of the supposedly defective lot on the ih-reader 24.Four different weak positive reacting antibodies were used for the test: anti-d, anti-c, anti-fya and anti-k.All positive and negative reactions were correct.All reactions were correctly evaluated by the ih-reader 24.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Data filed of the affected ih-reader 24 were provided for investigation.Analysis of the data files is still ongoing and so is testing of the provided patient sample.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported that a positive reaction was assessed as negative by the ih-reader 24.The affected product was ih-cell i-ii.The customer informed us that the positive reaction was caused by a nonspecific igg antibody.The customer did not provide a sample of the allegedly defective product ih-cell i-ii for investigational testing.Therefore, our quality control laboratory tested their retention sample of the supposedly defective lot on the ih-reader 24.Four different weak positive reacting antibodies were used for this test: anti-d, anti-c, anti-fya and anti-k.All positive and negative reactions were correct.All reactions were correctly evaluated by the ih-reader 24.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The costumer sent in patient samples for investigational testing.Upon arrival, our quality control laboratory tested the patient samples with their retention sample of the supposedly defective lot and also the current lot.With both lots, the patient samples reacted clearly negative.The controls reacted correctly positive and negative.All positive and negative reactions were correctly evaluated by the ih reader 24.Three ih card images were provided for investigation.Analysis of the first image shoes that the texture calculated was 1412 while the threshold for the weak reaction was 2000.According to the algorithm specification, the negative interpretation was confirmed.The density of the dark pixel was not enough to be considered as weak reaction.The reading module and camera were correctly adjusted.The texture calculated for the secone image was 1624 while the threshold for the weak reaction was 2000.According to the algorithm specification, the negative interpretation was confirmed.The density of the dark pixel was not enough to be considered as weak reaction.The reading module and camera were correctly adjusted.An analysis of the third image was not possible because it was taken before processing the relevant wells.Based on the investigation the complaint was classified as confirmed - epp (expected product performance): the customer did not provide the complaint sample and the retention sample reacted as expected.The patient sample with the nonspecific igg antibody reacted clearly negative in the test of quality control laboratory.Not all data on all false negative rated reactions were provided.In the data provided, the texture value was below 2000.The threshold for a weak positive reaction was 2000.According to the algorithm specification, the negative interpretation was confirmed.The density of the dark pixel was not enough to be considered as a weak positive reaction.The reading module and camera were correctly adjusted.

Brand Name
REAGENT RED BLOOD CELLS IH-CELL I-II
Common Device Name
IH-CELL I-II; 2X10 ML (REAGENT RED BLOOD CELLS FORMULATED FOR USE IN AUTOMATED
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key15698124
Report Number9610824-2022-00065
Device Sequence Number14820659
Product Code QHT
UDI-Device Identifier07611969952274
UDI-Public(01)07611969952274(17)221024(10)9234011
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
125208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2022
Device Catalogue Number814050100
Device Lot Number9234011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2022
Supplement Date Received by Manufacturer10/03/2022
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-24, (B)(4).; IH-24, (B)(4).; IH-CARD AHG ANTI-IGG, LOT 9213040.; IH-CARD AHG ANTI-IGG, LOT 9213040.; IH-PANEL 11, LOT 9234011.; IH-PANEL 11, LOT 9234011.
Patient SexUnknown